Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 145, NWS Des Moines, IA

June 21, 2013Pocahontas County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 21, 2013, 9:00 AM CDT for Pocahontas County, Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2013, 9:00 AM CDT (14:00 UTC)
Expired
Jun 21, 2013, 9:45 AM CDT
In force
45 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Pocahontas County, IA

The radar

The Des Moines radar (KDMX), 138 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 2.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2931 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2931 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WUUS53 KDMX 211400
SVRDMX
IAC151-211445-
/O.NEW.KDMX.SV.W.0145.130621T1400Z-130621T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
900 AM CDT FRI JUN 21 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN POCAHONTAS COUNTY IN NORTHWEST IOWA...

* UNTIL 945 AM CDT

* AT 855 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  POCAHONTAS...AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  ROLFE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4279 9445 4276 9444 4275 9469 4287 9465
      4291 9445 4291 9444
TIME...MOT...LOC 1400Z 253DEG 15KT 4279 9461

HAIL...1.00IN
WIND...<50MPH

$$

JUNGBLUTH
2 follow-up statements
270 
WWUS53 KDMX 211409
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
909 AM CDT FRI JUN 21 2013

IAC151-211445-
/O.CON.KDMX.SV.W.0145.000000T0000Z-130621T1445Z/
POCAHONTAS IA-
909 AM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
POCAHONTAS COUNTY UNTIL 945 AM CDT...

AT 904 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF POCAHONTAS...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN POCAHONTAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4286 9444 4276 9445 4277 9460 4282 9460
      4285 9456 4288 9450 4288 9445
TIME...MOT...LOC 1410Z 260DEG 22KT 4281 9448

HAIL...1.00IN
WIND...<50MPH

$$

JUNGBLUTH
769 
WWUS53 KDMX 211418
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
918 AM CDT FRI JUN 21 2013

IAC151-211428-
/O.CAN.KDMX.SV.W.0145.000000T0000Z-130621T1445Z/
POCAHONTAS IA-
918 AM CDT FRI JUN 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POCAHONTAS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4286 9444 4276 9445 4277 9460 4282 9460
      4285 9456 4288 9450 4288 9445
TIME...MOT...LOC 1418Z 260DEG 22KT 4282 9441

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:17 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 21, 6:17 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
617 AM CDT FRI JUN 21 2013

.SHORT TERM.../TODAY/...
ISSUED AT 331 AM CDT FRI JUN 21 2013

LARGE CONVECTIVE COMPLEX OVER MN BEGINNING TO TURN SOUTHEAST AND
BATTLING H700 CAP AT THIS TIME AS IT DOES.  CONTINUED CONCERNS EARLY
THIS MORNING AS TO HOW FAR SOUTH THIS WILL TURN BEFORE THE CAP
BECOMES TOO STRONG FOR ANY FURTHER SOUTH DRIFT. COLD POOL HAS
DEVELOPED WITH SFC WINDS AND OUTFLOW PROPAGATING BACK TO THE
SOUTHWEST. THIS SUGGESTS THAT IT MAY CLIP NORTHERN IOWA WITH STORMS
THIS MORNING BETWEEN 4 AND 8 AM...IF THE LINE IS ABLE TO CONTINUE
BREAKING THE CAP BACK TO THE SOUTHWEST...MAY SEE ADDITIONAL STORMS
INTO CENTRAL IOWA. CURRENT MESO MODELS ARE LACKING IN ANY AGREEMENT
BUT THE HRRR HAS BEEN MORE REALISTIC WITH FEATURES SO FAR AND IT
ONLY SCRAPES NORTHERN IOWA EARLY TODAY WITH THIS COMPLEX OF STORMS.
ONCE SYSTEM MOVES EAST WILL BE LEFT WITH ANOTHER VERY WARM AND HUMID
DAY. THIS WILL RESULT IN HIGHS IN THE UPPER 80S TO LOWER 90S THIS
AFTERNOON WITH SOUTH WINDS AND GENEROUS DEW POINTS IN THE 60S AND
LOWER 70S. MORE CONVECTION MAY DEVELOP THIS AFTERNOON NORTH OF
HIGHWAY 20 ALONG ANY LINGERING OUTFLOW BOUNDARY FROM THE OVERNIGHT
CONVECTIVE COMPLEX AND THIS IS MORE LIKELY AFT 19Z THROUGH THE
REMAINDER OF THE AFTERNOON. WILL BE MONITORING CONVECTIVE TRENDS
THROUGH THE MORNING HOURS.

.LONG TERM.../TONIGHT THROUGH THURSDAY/...
ISSUED AT 331 AM CDT FRI JUN 21 2013

EXTENDED FORECAST CONTINUES TO CENTER AROUND LARGE UPPER LEVEL LOW
ACROSS PAC NW...AND SURFACE LOW ACROSS NORTHERN PLAINS WITH WARM
FRONT IN SOUTHERN SD/MN. THIS WILL CONTINUE TO BE THE FOCUS FOR
AFTERNOON CONVECTION...AND MODELS AGAIN SUGGEST MCS DEVELOPMENT
OVERNIGHT. HOWEVER..AS UPPER LOW PUSHES EASTWARD...RIDGE PUSHES
NORTH OF IOWA...AND UPPER LEVEL FLOW IS EXPECTED TO TAKE ANY
OVERNIGHT MCS NORTH OF IOWA. THOUGH...CURRENTLY ONGOING MCS ACROSS
SOUTHERN MINNESOTA MAY PRODUCE AN OUTFLOW BOUNDARY INTO NORTHERN
IOWA...WHICH MAY ALLOW FOR TRACK OF MCS TO BE FURTHER SOUTH INTO
NORTHERN IOWA. THOUGH GIVEN STRENGTH OF UPPER LEVEL LOW...STILL
PREFER NORTHERN SOLUTION...AND HAVE KEPT POPS CONFINED TO
NORTHERN IOWA OVERNIGHT.

SATURDAY NIGHT LOOKS TO BE ACTIVE AS WELL...WITH FRONTAL BOUNDARY
PUSHING INTO NORTHWESTERN IOWA. THIS COULD BE FOCUS FOR AFTERNOON
THUNDERSTORM DEVELOPMENT...WITH AGAIN OVERNIGHT MCS...THOUGH WITH
INFLUENCE FROM UPPER LOW MODELS CONTINUE TO PULL CONVECTION
NORTHWEST OF IOWA...AND HAVE KEPT POPS AGAIN CONFINED TO THE
NORTH...AS WARM MID LEVEL TEMPS WILL HELP TO KEEP CAP ACROSS MOST
OF CENTRAL IOWA. SUNDAY FRONTAL BOUNDARY WILL PUSH INTO CENTRAL
IOWA...WITH ENOUGH FORCING TO LEAD TO PROLONGED PERIODS OF
PRECIPITATION THROUGH THE DAY AND OVERNIGHT...THOUGH WILL PUSH EAST
OF REGION BY MONDAY. SHORTWAVE PUSHING ACROSS NE/SD BORDER WILL
BRING ADDITIONAL SHOT OF PRECIPITATION FOR TUESDAY...LINGERING IN
THE EAST THROUGH WEDNESDAY.

TEMPERATURES WILL BE HOT THROUGH THE BEGINNING OF THE PERIOD AS
SOUTHERLY SURFACE FLOW AND WAA PERSISTS UNDER RIDGE. THIS WILL
ALLOW TEMPERATURES TO CLIMB INTO THE 90S ACROSS MUCH OF THE
CWA...THOUGH COULD GO HIGHER THAN GOING IF ABLE TO MIX WELL. HEAT
INDEX VALUES WILL BE NEAR 100 THROUGH THE WEEKEND IN THE
AFTERNOONS. THIS WILL BE THE FIRST EXPOSURE SUMMER LIKE
HEAT/HUMIDITY FOR MUCH OF THE REGION...AND MAY BE TAXING.
HOWEVER...OVERNIGHT TEMPERATURES EXPECTED TO COOL INTO THE 70S AND
WILL PROVIDE SOME RELIEF. IN ADDITION...BEHIND FRONTAL BOUNDARY
MONDAY TEMPERATURES WILL COOL SOMEWHAT...BUT WILL QUICKLY REBOUND
BACK INTO THE UPPER 80S AND LOW 80S FOR MOST OF THE REMAINDER OF
THE PERIOD.

&&

.AVIATION...21/12Z
ISSUED AT 617 AM CDT FRI JUN 21 2013

MAIN CONCERN WILL BE CONVECTION EARLY TODAY AND AGAIN THIS AFTERNOON
AND NIGHT. AMBIENT WINDS WILL ALSO POSE SOME ISSUES AS GRADIENT
REMAINS STRONG WITH SOUTH WINDS THROUGH THE DAY MIXING TO ABOUT 20
TO 25 KTS ACROSS THE REGION. OLD MCC IN MINNESOTA EARLY TODAY
CONTINUES TO PUSH EAST WITH OUTFLOW BOUNDARY CONVECTION NOW ENTERING
NORTHERN IOWA. THIS WILL MAINLY AFFECT KMCW EARLY TODAY AND POSSIBLY
KALO TO A LESSER EXTENT. WINDS MAY PICK UP AS BOUNDARY INTERACTS
WITH MORE UNSTABLE AIR THROUGH ABOUT 16Z AND WILL MONITOR FOR STRONG
WIND GUST POTENTIAL AT KMCW AND KALO. ONCE CONVECTION PUSHES EAST...
GRADIENT WINDS WILL INCREASE FROM THE SOUTH AFT 16Z. OLD OUTFLOW
BOUNDARY MAY BE FOCUS FOR AFTERNOON CONVECTION NORTH SITES ONCE
AGAIN BUT STRONG CAP AT H700 WILL INHIBIT ANY CONVECTION FOR KFOD
KDSM...AND KOTM THROUGH REMAINDER OF PERIOD. AS NIGHTFALL APPROACHES
ANOTHER ROUND OF CONVECTION MAY DEVELOP NORTH OF STATE AND AGAIN
AFFECT NORTHERN SITES BETWEEN 04 AND 09Z ON THE 22ND.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...REV
LONG TERM...AWB
AVIATION...REV
Hazardous weather outlook, Jun 21, 6:32 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
632 AM CDT FRI JUN 21 2013

IAZ070>073-081>085-092>097-221145-
CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
632 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE CHANCES FOR THUNDERSTORMS AT TIMES FROM SUNDAY
THROUGH WEDNESDAY. THUNDERSTORMS MAY BE SEVERE ON SUNDAY...WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. IT IS TOO EARLY TO
DETERMINE THE THREAT FOR SEVERE WEATHER FOR THE REMAINDER OF THE
PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES SUNDAY AND EARLY NEXT
WEEK.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-074-075-086-
221145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-MARION-MAHASKA-WAPELLO-
632 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS
MORNING...ESPECIALLY NORTH OF HIGHWAY 20. THUNDERSTORMS MAY BE
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TONIGHT...SPREADING FROM
WEST TO EAST. THERE IS A CHANCE FOR SEVERE WEATHER...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREATS. THE GREATEST THREAT FOR
SEVERE WEATHER WILL BE ALONG AND NORTH OF HIGHWAY 20.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL REMAIN POSSIBLE AT TIMES FROM SATURDAY THROUGH
WEDNESDAY...MAINLY AT NIGHT. THUNDERSTORMS MAY BE SEVERE SATURDAY
AND SUNDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER FOR THE
REMAINDER OF THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN
TONIGHT...AND AT TIMES THROUGH THE WEEKEND AND EARLY NEXT WEEK.

AWB

In the hours before

Local storm report, Jun 21, 6:44 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
644 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             SW ARMSTRONG            43.39N 94.48W
06/21/2013  E1.00 INCH       EMMET              IA   TRAINED SPOTTER

&&

AWB
Local storm report, Jun 21, 6:45 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
645 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HAIL             3 ENE RINGSTED          43.31N 94.45W
06/21/2013  E2.00 INCH       EMMET              IA   TRAINED SPOTTER

            3E AND 1N OF RINGSTED.

&&

BF
Special weather statement, Jun 21, 6:56 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
656 AM CDT FRI JUN 21 2013

IAZ006-016-211245-
HANCOCK-WINNEBAGO-
656 AM CDT FRI JUN 21 2013

...THUNDERSTORMS WITH HEAVY RAINFALL...

AT 650 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL WINNEBAGO COUNTY...HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL MAY LEAD TO
AREAS OF STANDING AND PONDING OF WATER...ESPECIALLY IN URBAN AREAS
WITH POOR DRAINAGE. THE STORM AND HEAVIEST RAINFALL WILL PUSH OUT OF
THE AREA...THOUGH RAINFALL WILL CONTINUE.

LOCATIONS IMPACTED INCLUDE...
  SCARVILLE...          LAKE MILLS...

USE CAUTION WHILE TRAVELING...AND NEVER DRIVE THROUGH ROADWAYS
COVERED IN WATER. TURN AROUND...DO NOT DROWN.

AWB
Special weather statement, Jun 21, 8:13 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
813 AM CDT FRI JUN 21 2013

IAZ023-211415-
POCAHONTAS-
813 AM CDT FRI JUN 21 2013

AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL POCAHONTAS COUNTY...MOVING NORTHEAST
AT 30 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  HAVELOCK...           PLOVER...             ROLFE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

JUNGBLUTH
Local storm report, Jun 21, 8:21 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
821 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 AM     HAIL             GRAETTINGER             43.24N 94.75W
06/21/2013  E1.00 INCH       PALO ALTO          IA   EMERGENCY MNGR

            TRUCK DRIVER CALLED EMERGENCY MANAGER WITH HAIL REPORT.
            HAIL GREW FROM PEA SIZED TO QUARTER SIZED WHILE ON THE
            PHONE. ALSO HEAVY RAIN.

&&

SEARCY
Special weather statement, Jun 21, 8:46 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
846 AM CDT FRI JUN 21 2013

IAZ023-211415-
POCAHONTAS-
846 AM CDT FRI JUN 21 2013

AT 841 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL POCAHONTAS COUNTY...MOVING EAST AT
20 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  ROLFE...              GILMORE CITY...        POCAHONTAS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:10 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth65 min
Jun 21, 6:23 AM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto67 min
Jun 21, 7:27 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy48 min
Jun 21, 7:38 AM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto67 min
Jun 21, 8:02 AM CDTFlash Flood WarningDMXEmmet, Hancock, Kossuth, Winnebago6 hr
Jun 21, 9:08 AM CDTFlash Flood WarningDMXBlack Hawk6 hr
Jun 21, 3:29 PM CDTFlash Flood WatchDMXBremer, Butler, Cerro Gordo, Emmet, Franklin, Hancock and 6 more16 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.